Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

What causes discomfort in bones and what are the findings from the ANA test?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
I am so worried dr did ANA test came back 1:160 she think it may be lupus all other Ana test where negative this was homogeneous tiger. What could cause all of this discomfort in my bones. I am also taking rendering for anxiety. Very worried!
Posted Fri, 27 Dec 2013 in Back Pain
Answered by Dr. Saurabh Gupta 4 hours later
Brief Answer: I can understand your worry. Detailed Answer: Hello, Thanks for your query. I can understand your worry.I want to tell you that only about 11-13% of persons with a positive ANA test have lupus and up to 15% of completely healthy people have a positive ANA test. Thus a positive ANA test does not automatically translate into a diagnosis of lupus or any autoimmune or connective tissue disease. The homogeneous (smooth) pattern is found in a variety of connective tissue diseases as well as in patients taking particular drugs such as certain anti-arrhythmics, anti-convulsants or anti-hypertensives. This pattern is also the pattern that is most commonly seen in healthy individuals who have positive ANA tests. So that can mean you might be fine, or you might have an auto-immune disorder or a drug reactions. I would advise you to make a list of your symptoms and when they appear and consult a rheumatologist for proper examination. I do hope that you have found something helpful and I will be glad to answer any further query. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor